You didn't say why, or on who's advice, you stopped taking atenolol. If that is a prescription given to you by your doctor I'd think you should take it and discuss any ideas you have about stopping with doctor before stopping.
What about laying on your right side, same problem?
What condition was being treated with the atenolol?
Thanks very much for your reply. A cardiologist at the hospital prescribed atenolol 2 years ago for an irregular heartbeat. The atenolol made me so tired in the morning, I stopped taking it. Also, taking high blood pressure pill. Thought that was enough medication. Haven't much faith in doctors these days. After finally falling asleep at 7 am for 3 hours, the beating had stopped when I awoke. (The next time the beating starts, I will phone and ask the online G-Docs for help.)
All the best and many thanks again for your help.
I would offer the guess that your BP medication combined with the atenolol may be at the root of the tiredness problem. That is one side-effect of beta blockers, but one some can get adjusted too. I take as much 200 mg a day of Metoprolol and it can affect me, even some dizziness at that level. I try to get by on 100 mg a day, still a stiff dose. This med also lowers BP, maybe you'd want to discuss with your doctor. A lot of people on this Community take it.
I daily take CardioplenXL 10mg for angina along with Bendroflumethiazide. Found these mixed with Simvastatin and Atenolol were too much. So just take the Cardioplen and Bendroflumethiazide now. I could hardly go out of the house without feeling the street and buildings closing in on me. Went to the doctor about this and ended up with medication for panic attacks - yet more pills. Will go back to the doc in a few months' time to see how my blood pressure is. I will ask him about Metoprolol. Have you had any other blood pressure medication that you didn't like?
Actually I don't need a BP medication, I take Metoprolol to lower my pulse rate, I suffer from Atrial Fibrillation. That is the may conflict I have with the medication, it also lowers my BP, too. This can result in such a low BP (don't remember any specific numbers but something like 90/65) and that is the basis of my "bad" reaction to the medication. This low a BP can cause dizziness when one gets up from a resting position. I think that would not be a problem for you as you need to lower BP.
My limited understanding is that BP meds are a life-lone need unless one finds a diet or other change that lowers the BP absent the meds.
My wife is on anti-depressants and anti-anxiety too, along with Simvastating, as am I. I also take Aspirin and Warfarin to limit clots (strokes)... goes along with having grand children ; >)
I take aspirin too in the morning. I've now received Monomax XL 60mg from the doc. He said that the High Blood Pressure medications, ie Cardioplen and Atenolol would help to limit strokes, but not prevent them! Do your wife and yourself, or either, suffer from painful feet and legs with the taking of Simvastatin? That's the reason I stopped taking it. (1 grandchild of 5yrs and need to be a lot younger to keep up!)